Alert archive / California / Flash Flood Warnings in 2015

Flash Flood Warning 1, NWS Los Angeles, CA

February 22, 2015Ventura County, California

NWS Los Angeles, CA issued this flash flood warning at Feb 22, 2015, 7:27 PM PST for Ventura County, California. It was in force for 108 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 22, 2015, 7:27 PM PST (03:27 UTC)
Expired
Feb 22, 2015, 9:15 PM PST
In force
108 min
Issued by
NWS Los Angeles, CA
Area
Storm-based polygon
Flood severity
None

County Ventura County, CA

The radar

The Los Angeles radar (KVTX), 33 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

696 
WGUS56 KLOX 230327
FFWLOX
CAC111-230515-
/O.NEW.KLOX.FF.W.0001.150223T0327Z-150223T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
727 PM PST SUN FEB 22 2015

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE SPRINGS BURN AREA IN VENTURA COUNTY. 

* UNTIL 915 PM PST

* AT 713 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY SHOWERS HEADED TOWARDS THE CAMARILLO SPRINGS AREA INSIDE 
  THE SPRINGS BURN AREA. FLASH FLOODING IS IMMINENT INSIDE THIS AREA.
  PEOPLE SHOULD SHELTER IN PLACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING FOR A RECENT BURN AREA MEANS THAT FLOODING AND
DEBRIS FLOWS ARE IMMINENT OR OCCURRING. RESIDENTS LIVING IN OR
IMMEDIATELY DOWNSTREAM SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. QUICKLY MOVE AWAY FROM THE BURN AREA ONLY IF IT IS
SAFE TO DO SO...OTHERWISE SHELTER IN PLACE AND MOVE TO A SECOND STORY
OR THE HIGHEST LOCATION IN YOUR HOME TO STAY OUT OF THE PATH OF
FAST-MOVING WATER AND DEBRIS FLOWS.

&&

LAT...LON 3418 11905 3421 11896 3415 11892 3406 11898
      3411 11911

$$

KAPLAN/BARTLING
1 follow-up statement
902 
WGUS76 KLOX 230431
FFSLOX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
831 PM PST SUN FEB 22 2015

CAC111-230437-
/O.CAN.KLOX.FF.W.0001.000000T0000Z-150223T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA CA-
831 PM PST SUN FEB 22 2015

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE SPRINGS BURN 
AREA IN CENTRAL VENTURA COUNTY...

THERE WAS A BAND OF SHOWERS THAT WENT THROUGH THE SPRINGS BURN AREA 
WITH ONE CELL THAT WAS VERY STRONG. THIS CELL MOVED OVER THE MOST 
NORTHERN PORTION OF THE BURN AREA AS IT WEAKENED. THERE WERE NO 
REPORTS OF ANY DEBRIS FLOW ISSUES. STORMS HAVE DIMINISHED 
SOME...THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED. 
LAT...LON 3418 11905 3421 11896 3415 11892 3406 11898
      3411 11911

$$

KAPLAN

HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 22, 4:35 PM PST, 2 hours 52 minutes earlier.

Area forecast discussion, Feb 22, 4:35 PM PST, 2 hours 52 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
435 PM PST SUN FEB 22 2015

...UPDATED AVIATION DISCUSSION...

.SYNOPSIS...

LOW PRESSURE WILL BRING CLOUDS...COOL WEATHER AND SHOWERS TO MOST OF
THE REGION TODAY THROUGH MONDAY. SHOWERS ARE MOST LIKELY THIS
AFTERNOON THROUGH MONDAY MORNING. ACCUMULATING SNOW IS LIKELY IN THE
LOS ANGELES AND VENTURA COUNTY MOUNTAINS. THERE IS A SLIGHT CHANCE
OF THUNDERSTORMS ACROSS NORTHERN AREAS THIS AFTERNOON AND EVENING.
DRIER AND WARMER WEATHER IS EXPECTED TUESDAY...WITH ABOVE NORMAL
TEMPERATURES FOR THE MIDDLE OF THE WEEK. COOLER WEATHER IS EXPECTED
BY FRIDAY WITH A CHANCE OF SHOWERS NEXT WEEKEND.

&&

.SHORT TERM (TODAY-WED)...UNUSUAL LITTLE WEATHER SYSTEM OVER OUR
AREA TODAY AND TONIGHT. WHAT WAS ONCE THOUGHT TO BE A DEEP MARINE
LYR DRIZZLE/LIGHT RAIN EVENT APPEARS TO HAVE A LITTLE MORE MMPH TO
IT AS THE UPPER LOW HAS DROPPED A BIT FURTHER SOUTH, PROVIDING US
MORE SYNOPTIC SCALE LIFT RATHER THAN JUST OROGRAPHIC LIFT FROM THE
ONSHORE FLOW. STILL, IT'S A COMPLICATED WEATHER SCENARIO AND WE'LL
LIKELY SEE WIDELY VARYING RAIN AMOUNTS AND IMPACTS FROM THIS ONE.
DESPITE THE RELATIVELY LOW TOPPED MOISTURE FIELD THERE APPEARS TO BE
ENOUGH LIFT TO GENERATE SOME BRIEF AND ISOLATED HEAVY SHOWERS AS
NOTED BY THE .17 THAT FELL AT THIS OFFICE IN ABOUT 20 MINUTES. SOME
AREAS THOUGH ARE STILL WAITING FOR THEIR FIRST MEASURABLE, AND WE'RE
ALREADY SEEING SIGNIFICANT CLEARING OFFSHORE NORTH OF SANTA MARIA.

MADE VERY FEW CHANGES TO THE FORECAST TONIGHT AND MONDAY, THOUGH I
DID BUMP UP SHOWER CHANCES TO CATEGORICAL FOR MOST OF VENTURA/LA
COUNTIES TONIGHT AND LOWERED THEM IN THE EXTREME NW PORTION OF THE
CWA WHERE SKIES ARE CLEARING. AMOUNTS, AS MENTIONED WILL PROBABLY
HAVE A WIDE RANGE BUT HARD TO SEE ANYONE ESCAPING AT LEAST A SMALL
MEASURABLE AMOUNT. LA MTNS STILL THE FOCAL POINT OF THIS EVENT,
ESPECIALLY THE ERN SAN GABRIELS WHERE A GOOD INCH OF RAIN IS
EXPECTED WITH THIS WITH SOME ISOLATED HIGHER NUMBERS. THOUGH THERE
ARE SOME LOCALLY HEAVIER SHOWERS EMBEDDED IN THIS SYSTEM WE'RE NOT
EXPECTING THOSE RAIN RATES TO LAST LONG ENOUGH TO POSE ISSUES FOR
LOCAL BURN AREAS. AND NOW THAT THE LOW HAS ADVANCED FARTHER SOUTH
AND WITH IT THE COLD AIR, SNOW LEVELS WILL DROP TO AROUND 5500 FEET.
SO THE WINTER WEATHER ADVISORY LOOKS GOOD FOR THE MTNS.

SHOWERS EXPECTED TO TAPER OFF OVERNIGHT INTO MONDAY MORNING, THOUGH
UPSLOPE FLOW SHOULD MAINTAIN AT LEAST A THREAT OF SHOWERS IN THE
LA/VENTURA MOUNTAINS THROUGH THE AFTERNOON. MOST OTHER AREAS SHOULD
SEE AT LEAST SOME SUNSHINE WITH A FEW DEGREES OF WARMING.

TUE/WED WE SHIFT TO LIGHT OFFSHORE FLOW WITH TEMPS WARMING UP QUITE
A BIT. BY WED WE SHOULD HAVE HIGHS WELL UP INTO THE 70S, POSSIBLY
APPROACHING 80 IN SOME OF THE WARMER VALLEYS. LIGHT OFFSHORE WINDS,
ENOUGH TO BRING THE WARMING TO LOWER ELEVATIONS, BUT MODELS NOT
INDICATING ADVISORY LEVEL WINDS AT THIS TIME.

.LONG TERM (THU-SUN)...ANOTHER WARM, WEAK OFFSHORE DAY THU BEFORE A
TROF DROPS SOUTH ALONG THE WEST COAST AGAIN. LIKE THIS ONE IT
APPEARS TO BE TAKING AN OVER-LAND TRAJECTORY WITH LIMITED MOISTURE,
BUT IT'S VERY COLD AND DYNAMIC AND CAN'T RULE OUT SOME SHOWERS NEXT
WEEKEND. HIGHS FRI WILL DROP SEVERAL DEGREES WITH INCREASING CLOUDS.
THEN COOLER STILL OVER THE WEEKEND WITH A SLIGHT CHANCE OF SHOWERS.
LOOKING A LITTLE FURTHER OUT MODELS SHOWING ANOTHER MOSTLY NORTHERLY
SYSTEM MOVING THROUGH THE FOLLOWING TUESDAY WITH AGAIN LIMITED
MOISTURE.

&&

.AVIATION...23/0030Z...

AT 2355Z...THERE WAS NO MARINE INVERSION PRESENT AT KLAX.

MODERATE CONFIDENCE OVERALL IN THE 00Z TAFS. MVFR CIGS ARE EXPECTED
AT ALL THE AIRFIELDS THRU LATE TONIGHT...WITH VFR CIGS ON MON.
HOWEVER...CIGS COULD BE VFR AT TIMES THRU TONIGHT...AND THE TIMING
TO IMPROVEMENT TO VFR MON MORNING MAY BE A FEW HOURS TOO EARLY AT
SEVERAL AIRFIELDS.

KLAX...MODERATE CONFIDENCE OVERALL IN THE 00Z TAF. MVFR CIGS ARE
EXPECTED THRU LATE TONIGHT...WITH VFR CIGS MON AND MON EVENING.
HOWEVER...CIGS COULD BE VFR AT TIMES THRU TONIGHT...AND THE TIMING
TO IMPROVEMENT TO VFR MON MORNING MAY BE A FEW HOURS TOO EARLY.

KBUR...MODERATE CONFIDENCE OVERALL IN THE 00Z TAF. MVFR CIGS ARE
EXPECTED THRU LATE TONIGHT...WITH VFR CIGS ON MON. HOWEVER...CIGS
COULD BE VFR AT TIMES THRU TONIGHT...AND THE TIMING TO IMPROVEMENT
TO VFR MON MORNING MAY BE A FEW HOURS TOO EARLY.

&&

.MARINE...22/200 PM...

SMALL CRAFT ADVISORY CONDITIONS FOR WINDS WILL LIKELY NOT EXIST
THROUGH TUESDAY THEN THERE IS A CHANCE NORTHWEST WINDS WILL CREATE
SCA CONDITIONS FROM POINT PIEDRAS BLANCAS TO POINT CONCEPTION AND
OVER THE OUTER WATERS FROM POINT CONCEPTION TO SAN CLEMENTE ISLAND
WEDNESDAY THROUGH FRIDAY. A LOW PRESSURE SYSTEM IN THE WESTERN AND
CENTRAL PACIFIC HAD GENERATED SEAS AROUND 25 FT LAST WEEK WEDNESDAY
THROUGH THURSDAY WITHIN 270-290 DEGREES RELATIVE TO VENTURA COUNTY.
THE LONGER PERIOD FRONT RUNNERS WILL ARRIVE AND THE EVENT WILL PEAK
MONDAY AND THERE IS A SLIGHT CHANCE OF SCA CONDITIONS FOR HAZARDOUS
SEAS NORTH OF POINT CONCEPTION TONIGHT THROUGH MONDAY AFTERNOON. IT
IS VERY UNLIKELY THUNDERSTORMS WILL DEVELOP NEAR SHORE TODAY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY (SEE LAXWSWLOX).
MARINE WEATHER STATEMENT (SEE LAXMWSLOX).

&&

PUBLIC...MW
AVIATION...SIRARD
MARINE...30

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 22, 6:00 AM PST, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PST SUN FEB 22 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-231400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PST SUN FEB 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

RAIN SHOWERS WILL CREATE SLICK ROADS TODAY AND TONIGHT. A SLIGHT
CHANCE OF A THUNDERSTORM WILL BRING LIGHTNING HAZARDS TO SLO AND
SANTA BARBARA COUNTIES THIS AFTERNOON AND EVENING. SNOW WILL FALL
DOWN TO 6000 FEET TODAY AND 5000 FEET TONIGHT AND WILL BRING WINTER
WEATHER HAZARDS TO THE MOUNTAINS.

* WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY

RAIN SHOWERS WILL CREATE SLICK ROADS MONDAY MORNING. SNOW WILL FALL
DOWN TO 5000 FEET MONDAY MORNING AND WILL BRING WINTER WEATHER
HAZARDS TO THE MOUNTAINS.

* WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 10:22 PM PSTFlash Flood WarningLOXLos Angeles113 min

Nearby

Flash Flood Warnings in California, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.